Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 6, NWS Denver/Boulder, CO

April 30, 2015Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 30, 2015, 5:03 PM MDT for Weld County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2015, 5:03 PM MDT (23:03 UTC)
Expired
Apr 30, 2015, 5:30 PM MDT
In force
27 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Weld County, CO

The radar

The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3112 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

778 
WUUS55 KBOU 302303
SVRBOU
COC123-302330-
/O.NEW.KBOU.SV.W.0006.150430T2303Z-150430T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
503 PM MDT THU APR 30 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WELD COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 530 PM MDT

* AT 503 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
  GROVER...OR 37 MILES NORTHEAST OF GREELEY...MOVING SOUTHEAST AT 15
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GROVER...PAWNEE BUTTES AND KEOTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4076 10442 4091 10420 4079 10387 4056 10416
TIME...MOT...LOC 2303Z 315DEG 12KT 4080 10422 

HAIL...1.00IN
WIND...60MPH

$$

MEIER
2 follow-up statements
703 
WWUS55 KBOU 302318
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
518 PM MDT THU APR 30 2015

COC123-302330-
/O.CON.KBOU.SV.W.0006.000000T0000Z-150430T2330Z/
WELD CO-
518 PM MDT THU APR 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTH CENTRAL WELD COUNTY...

AT 517 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
GROVER...OR 37 MILES NORTHEAST OF GREELEY...MOVING SOUTHEAST AT 10
MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PAWNEE BUTTES AND KEOTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4075 10439 4084 10428 4082 10396 4081 10393
      4060 10421
TIME...MOT...LOC 2317Z 305DEG 7KT 4078 10420 

HAIL...1.00IN
WIND...60MPH

$$

MEIER
465 
WWUS55 KBOU 302329
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
529 PM MDT THU APR 30 2015

COC123-302337-
/O.EXP.KBOU.SV.W.0006.000000T0000Z-150430T2330Z/
WELD CO-
529 PM MDT THU APR 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WELD COUNTY WILL
EXPIRE AT 530 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4075 10439 4084 10428 4082 10396 4081 10393
      4060 10421
TIME...MOT...LOC 2325Z 315DEG 12KT 4078 10420 

$$

MEIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:35 PM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 30, 3:35 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
335 PM MDT THU APR 30 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 335 PM MDT THU APR 30 2015

HAVE SEEN SCATTERED THUNDERSTORMS OVER WELD AND MORGAN COUNTIES SO
FAR. ADDITIONAL SHOWERS SHOULD CONTINUE FOR A FEW MORE HOURS. THE
MAIN COLD FRONT IS STILL UP IN SOUTHEAST WYOMING AND SHOULD MOVE
ACROSS NORTHEAST COLORADO LATER THIS EVENING. GUSTY WINDS AT KCYS
RIGHT NOW ARE MORE RELATED TO THUNDERSTORM OUTFLOW THAN THE MAIN
COLD FRONT. SHOWERS DURING THE EVENING WILL COME TO AN END AS THE
COLD FRONT MOVES INTO THE REGION. FOG AND STRATUS SHOULD DEVELOP
LATE TONIGHT...BUT WITHOUT ANY HEAVY PRECIPITATION...DO NOT
EXPECT PARTICULARLY LOW CEILINGS OR VISIBILITIES.

MOISTURE AMOUNTS ARE FORECAST TO BE HIGHER ON FRIDAY ALONG WITH
STRONGER VALUES OF CONVECTIVE AVAILABLE POTENTIAL ENERGY.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN IN THE
AFTERNOON. FLOW ALOFT WILL STILL BE WEAK IN GENERAL...BUT WITH
SOME SOUTHEAST FLOW AT LOW LEVELS AND 20 TO 30 KNOTS OF NORTHWEST
FLOW AT MID AND UPPER LEVELS...THERE MAY BE A LITTLE MORE
ORGANIZATION TO THUNDERSTORMS THAT DEVELOP. SMALL HAIL...GUSTY
WINDS AND BRIEF HEAVY RAIN WILL BE THE PRIMARY THREATS FROM THE
AFTERNOON THUNDERSTORMS.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 335 PM MDT THU APR 30 2015

MODELS HAVE THE UPPER RIDGE STILL AROUND BUT IT IS FLATTENING
SOMEWHAT SATURDAY AND SATURDAY NIGHT. BY SUNDAY AND SUNDAY NIGHT
...THE FLOW ALOFT IS WEAK SOUTHWESTERLY WITH AN UPPER LOW PROGGED
OVER THE SOUTHERN CALIFORNIA COAST AT 12Z MONDAY MORNING. THERE IS
BENIGN SYNOPTIC SCALE ENERGY PROGGED FOR THE CWA THROUGH SUNDAY
NIGHT. FOR THE BOUNDARY LAYER FLOW...NORMAL PATTERNS ARE EXPECTED
FRIDAY NIGHT...WITH WEAK WINDS ON SATURDAY. NORMAL PATTERNS AGAIN
SATURDAY NIGHT...THEN A WEAK COLD FRONT AND UPSLOPE ON SUNDAY. FOR
MOISTURE...THERE IS SOME AROUND FRIDAY NIGHT...A BIT MORE FOR LATE
DAY SATURDAY...WITH LATE DAY SUNDAY TO HAVE THE MOST. THERE IS
LIMITED CAPE AROUND FRIDAY EVENING...MAINLY FOR THE FOOTHILLS AND
PLAINS. THE CAPE IS A BIT HIGHER FOR MUCH OF THE CWA LATE DAY
SATURDAY...THEN A BIT LESS LATE DAY SUNDAY. THE BOUNDARY LAYER DEW
POINT PROGS SHOW 40S F FOR FRIDAY EVENING...THEN MID 30S TO MID
40S F LATE DAY SATURDAY...THEN BACK TO 40S F FOR SUNDAY. LAPSE
RATES ON THE CROSS SECTIONS SHOW A STABLE LAYER OVER THE PLAINS
FRIDAY EVENING...THEN STEEPER PROFILES BOTH LATE DAY SATURDAY AND
LATE DAY SUNDAY. MODELS HAVE SOME MEASURABLE RAINFALL OVER MUCH OF
THE CWA FRIDAY EVENING...SOMEWHAT LESS FOR LATE DAY SATURDAY...
THEN A BIT MORE AGAIN FOR LATE DAY SUNDAY. WILL GO WITH MAINLY
20-40% POPS FOR THE LATE DAY/EARLY EVENING PERIODS....MAYBE A BIT
HIGHER IN THE MOUNTAINS AND FOOTHILLS. FOR TEMPERATURES...
SATURDAY'S HIGHS ARE 2-4 C WARMER THAN FRIDAY'S. SUNDAY'S HIGHS
ARE 1-4 C COOLER THAN SATURDAY'S. FOR THE LATER DAYS...MONDAY
THROUGH THURSDAY...MODELS HAVE AN UPPER CLOSED LOW TO PUSH
EASTWARD ACROSS THE SOUTHWESTERN UNITED STATES MONDAY INTO
TUESDAY. BY TUESDAY AFTERNOON...IT IS PROGGED OVER THE FOUR
CORNERS AREA. THEN THERE IS A WEAK UPPER TROUGH OVER COLORADO INTO
WEDNESDAY. THERE IS ANOTHER TROUGH TO PUSH INTO THE WESTERN U.S.
WEDNESDAY NIGHT INTO NEXT WEEKEND. THE LATER DAYS LOOK PRETTY WET.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON)
ISSUED AT 335 PM MDT THU APR 30 2015

WILL BE WATCHING FOR SOME THUNDERSTORMS THIS EVENING...POSSIBLY
DEVELOPING ALONG AN OUTFLOW BOUNDARY FROM CONVECTION UP IN WELD
COUNTY. AFTER A FEW HOURS OF THUNDERSTORMS THIS EVENING...STRATUS
CLOUDS ARE EXPECTED DURING THE EARLY MORNING HOURS. ADDITIONAL
MOISTURE IS EXPECTED TO BE PRESENT FRIDAY AFTERNOON WHICH IS
EXPECTED TO LEAD TO STORMS WITH HEAVIER PRECIPITATION RATES.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DANKERS
LONG TERM...RJK
AVIATION...DANKERS
Hazardous weather outlook, Apr 30, 11:15 AM MDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1115 AM MDT THU APR 30 2015

COZ030>051-011715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1115 AM MDT THU APR 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
MOUNTAINS AND HIGHER TERRAIN THIS AFTERNOON...THEN SPREAD OVER
THE PLAINS FROM LATE AFTERNOON INTO THE EVENING HOURS. A COLD
FRONT AND UPPER LEVEL DISTURBANCE WILL ENHANCE THUNDERSTORM
ACTIVITY THIS EVENING WITH THE POTENTIAL FOR HEAVY RAIN...GUSTY
WINDS AND SMALL HAIL. AFTER THE THUNDERSTORMS DIMINISH LATER
TONIGHT...EXPECT LOW CLOUDS AND PATCHY FOG TO DEVELOP ALONG THE
FRONT RANGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOW CLOUDS AND PATCHY FOG ARE EXPECTED IN THE FOOTHILLS AND
ADJACENT PLAINS FRIDAY MORNING. THIS COULD CREATE REDUCED
VISIBILITIES DURING THE MORNING COMMUTE. TEMPERATURES WILL BE COOLER
FRIDAY WITH AN INCREASE IN CONVECTIVE ACTIVITY IN THE AFTERNOON. A
FEW SLIGHTLY STRONGER STORMS WILL BE POSSIBLE OVER THE FRONT
RANGE AREA.

THE CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
FROM FRIDAY THROUGH SUNDAY WITH GRADUALLY WARMING TEMPERATURES.

MONDAY THROUGH WEDNESDAY WILL TURN COOLER AND WETTER AS A SYSTEM
MOVES OUT OF THE SOUTHWESTERN UNITED STATES. THIS WILL BRING
MORE SUBTROPICAL MOISTURE OVER THE REGION WITH A BETTER CHANCE OF
SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.